MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

OBERDORF SYNTHES PRODUKTIONS GMBH ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number 03.617.900
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the angled screwdriver with the sleeve was being used to insert screws during an unknown procedure.At the completion of the procedure, when the surgeon removed the sleeve from the angle driver, it was extremely stiff and difficult to remove.When placing the sleeve back on the driver, it was also very stiff.No patient consequence reported.Concomitant device reported: unknown screws: spine-us (part# unknown, lot# unknown, quantity 1).This report is for one (1) angled stardrive screwdriver t8 with sleeve/self-retaining.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual investigation: the received device is in a used and worn condition.Especially the screwdriver tip t8 self-holding is worn and deformed.Further investigations has shown that the screwdriver shaft is slightly bent.Based on that it can be concluded to the visible bending of the shaft, which clearly affects the functionality of the devices, was caused post-manufacturing.Investigation conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.End of life definition per important information leaflet se_023827_am, limits on reprocessing: end of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.H4, h6: a device history record (dhr) review was conducted: part : 03.617.900, lot: 8800736, manufacturing site: hägendorf, release to warehouse date: 17.March 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ANGLED STARDRIVE SCREWDRIVER T8 WITH SLEEVE/SELF-RETAINING
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10689507
Report Number8030965-2020-07977
Device Sequence Number3281377
Product Code OVE
UDI-Device Identifier07611819933071
UDI-Public(01)07611819933071
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.617.900
Device Lot Number8800736
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS